I am a research student . For the past couple of years I have been suffering from poor memory and related problems. I was not sure it was significant enough to seek medical help. I tried some Nootropics like modafinil to no avail. Last year I was diagnosed with hypothyroidism. I have been taking Thyroxine (T4) tablets and my TSH levels are now normal. However I haven't observed any significant difference in my cognitive abilities. I was unable to raise this issue with my doctor as there were no physical symptoms and I myself am not sure whether I have an illness or whether it is my essential cognitive ability. Recently I read about the need for T3 supplement. Hence I tested the FT3, FT4 and TSH 4 hours after taking Eltroxin. They were normal ( to my disappointment)
Free T3: 5.44Pmol/L ( Normal 3.1-6.8)
Free T4: 25.58Pmol/L ( Normal 10-22)
TSH 0.01Iμu/ml (normal 0.25 -5.0) .
I have been recently facing with increased inability/ lethargy to think properly ( for research) and also inability to recall things I read. I do not know whether it is normal or requires further investigation. Is there any need for further tests or clinical examination? Should I try Tyrosine supplement?
Looking at your levels, you aren't hypo but rather, hyper. You are probably overmedicated and need to come down slightly.
T3 is not going to be of any value to you as your levels are indicating your body is making more than enough at this point.
Your memory skills etc, may be helped by taking something else. Gingko Biloba is excellent in helping memory. Do be aware if you are diabetic, or have bleeding problems or seizures then this is not for you. There are many over the counter health food store products which can help.
You could try some Brain Training excersises too. I do these regularly when I feel my memory is lapsing and find they help enourmously.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.